I was on Trintellix 10 mg. Wasn’t doing it for my anxiety and panic attacks. My doc started me on 5mg generic Lexapro for the first 5 days then 10mg after that (currently on day 6 of 10mg) until my next visit in 2 weeks. and weening me off Trintellix. I feel like I have increased anxiety, but I check my pulse and it doesn’t to seem be racing. Looking for any opinions if anyone else is going through this and how long should this last. Thank you
On day 6 of 10mg Lexapro after starting with 5 days of 5mg Lexapro?
Question posted by Qcc8811 on 3 Oct 2018
Last updated on 9 May 2021
Also, doc has me on 1mg of Klonopin to help me sleep and .25 morning at breakfast and .25 at lunch time. I am only getting 5 hours, if that, sleep with 1mg, and wake up with anxiety. Maybe my Lexapro needs to be increased. How long before the lexapro kicks in where at least I don’t need the klonopin during the day and maybe be able to get a better more restful sleep
Hi, Qcc! Sorry for all the copy/paste but these excerpts from the literature on Lexapro (escitalopram) may address your questions. As for side effects:
"Very common (10% or more of users): Insomnia (up to 14%)
Common (1% to 10% of users): Abnormal dreams, agitation, increased anxiety, nervousness, restlessness"
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve.
Escitalopram (Lexapro) | NAMI: National Alliance on Mental Illness"
Hopefully, this helps but if you have further questions or concerns always feel free to post again, okay?
Best regards, Wildcat
PS, in clinical studies and by user reviews Lexapro was rated in the top three antidepressant/anxiolytics for depression/anxiety disorders.
Also, I’m laying down flat and feel dizzy.
"Common (1% to 10% of users): Dizziness"
Try not to worry too much. What you're describing are all common side effects. This too shall pass!
Also wondering how long before the lexapro (10mg) kicks in so I don’t at least need the .25 of klonopin during the day
the time it said these symptoms start to go away, does that clock start when I started on 5mg to get my body used to the meds or does it start when I started 10mg, which was 6 days ago
Since 10mg is the standard maintenance dose for most people and you were on the 5mg for such a short period of time I'd tend to say 6-8 weeks from when you started the 10mg to feel the FULL benefit. But you will start feeling some effects and start feeling better sooner than that... usually in the first 2 weeks you should feel your anxiety lessen.
Remember too that you had anxiety before you started the medication... try to be patient and positive and don't let your own anxiety over this get the better of you. Hang in there and let the medication do it's job.
Thanks for the encouraging words
Curious if my doc will increase to 20mg when I go for my next visit in 2 weeks
Possibly, but 20mg is a high dose and usually reserved for resistant cases and is only generally prescribed after what is called a "fair trial" of many weeks of no/minimal response to the medication. Many people derive no greater benefit from a 20mg dosage than the 10mg which is the standard maintenance dose.
Please keep us updated and let us know how your next appointment goes, okay?
Will do WC. thanks
Went to my doc, increased me to 20mg lexapro from 10mg and cut down my klonopin from 1mg at bedtime to .5mg at bedtime. Still taking .25 klonopin at breakfast 9am and after lunch 2pm. Eventually she wants to slowly wean me off klonopin. Maybe just the .5 at night to sleep.
On day 2, I am getting headaches and noticed my pulse is elevated. I’m assuming this is a side effect as my body gets used to the change in dosage
Yes, that's exactly what it is and not unexpected. Give it a few days to a week or so and it should resolve. If not, let your doctor know and you may be able to go back down temporarily until your metabolism is better adjusted to the medication.
Hang in there!
On day 5 of the 20mg dose of lexapro and pulse seems to be more normal. Just waiting for the medication to start working so I can get more restful sleep and wake up with less morning anxiety and look forward to getting out of bed to start my day without the brain fog and dizziness.
Addition to my last comment
And the drowsiness and occasional “brain zap”
Another addition, just remembered another side effect, the yawning.
Well, Day 5 is still fairly early on and you're on a pretty high dose so maybe you still need to give it more time. Are the side effects lessening at all?
If I may ask, are you working or going to school so that they're interfering with your daily life? If so, you need to let your doctor know.
Remember, it can take several weeks or more to get the full benefits so try to bear with it and don't get impatient just yet. Everything will get better once you get through this initial phase.
P.S. Stay in touch! :-)
I am 49 years old and have a NYS clerical office job. For now, only my pulse has gone down to normal. It’s not interfering with my job. It’s just that the morning hours I feel drowsy and hard to focus. I exercise during my lunch hour, then eat my lunch, I tend to feel a bit less drowsy in the afternoon hours. Yet i still feel a little brain fog.
Is it normal for the side effects to start all over again when increasing the dosage.
Yes, any increase can cause a recurrence of side effects but not for long.
How are you feeling now?
still get 5 hours of interrupted sleep. Waking up once or twice to go to the bathroom, then tossing and turning trying to Go back to sleep. Waking up with anxiety, which is the worst. Why is morning anxiety such a common thing
I am currently on 10mg of Lexapro and noticed when I upped my dose to the full tablet it cause my anxiety and panic attacks to spike. The headaches should go away as well as the dizziness. I took FMLA so I can sleep and relax while my body adjusts. I'm praying it helps.
How do i get rid of constant anxiety tried all antidepressants and other medications xxx
Are you in therapy like CBT (cognitive behavioural therapy) or CPT (cognitive processing therapy)?
It can be a very helpful adjunct to medication and can help you learn better ways of dealing with stress, triggers, and anxiety symptoms.
lexapro, depression, anxiety, panic disorder, generalized anxiety disorder, major depressive disorder, generic, trintellix
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.